Alert archive / Tennessee / Frost Advisories in 2014
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 4, 2014, 3:34 AM CDT for 38 counties in Tennessee. It took effect at Oct 5, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 3:34 AM CDT (08:34 UTC)
- In effect from
- Oct 5, 2014, 4:00 AM CDT
- Expired
- Oct 5, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS74 KOHX 040834 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 334 AM CDT SAT OCT 4 2014 ...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE EARLY SUNDAY MORNING... .CANADIAN BASED HIGH PRESSURE INFLUENCES WILL BUILD ACROSS THE MID STATE TONIGHT...AND WITH CLEARING SKIES AND LIGHT WINDS EXPECTED... TEMPERATURES WILL DROP INTO THE MID 30S ACROSS MOST OF THE MID STATE...IN MAINLY LOW LYING AND SHELTERED LOCATIONS AND ACROSS THE CUMBERLAND PLATEAU REGION. TNZ005>011-023>034-056>066-075-077>080-093>095-041800- /O.NEW.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 334 AM CDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. ALTHOUGH COVERAGE OF FROST IS EXPECTED TO BE MAINLY RESTRICTED TO LOW LYING AND SHELTERED LOCATIONS AND ACROSS THE CUMBERLAND PLATEAU REGION...TENDER VEGETATION IN THOSE LOCATIONS WILL BE SUBJECT TO POTENTIAL DAMAGE...AS TEMPERATURES EARLY SUNDAY MORNING FALL INTO THE MIDDLE 30S. * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 31
3 follow-up statements
192 WWUS74 KOHX 041317 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 817 AM CDT SAT OCT 4 2014 ...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING... .CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE MID STATE TODAY AND TONIGHT. WITH CLEAR SKIES AND NEAR CALM WINDS TONIGHT...TEMPERATURES WILL FALL INTO THE MIDDLE 30S ACROSS MOST OF THE MID STATE BEFORE DAYBREAK SUNDAY. AS A RESULT...FROST WILL BE LIKELY ACROSS THE MID STATE AND ALONG THE PLATEAU...ESPECIALLY IN LOW LYING AND SHELTERED LOCATIONS. TNZ005>011-023>034-056>066-075-077>080-093>095-042000- /O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 817 AM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD 01
110 WWUS74 KOHX 041837 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT SAT OCT 4 2014 ...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE LATE TONIGHT AND EARLY SUNDAY MORNING... .CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE MID STATE TONIGHT. SKIES WILL QUICKLY CLEAR THIS EVENING AND WINDS WILL BECOME LIGHT OR NEAR CALM AFTER MIDNIGHT. TEMPERATURES WILL FALL INTO THE MIDDLE 30S ACROSS MOST OF THE MID STATE BEFORE DAYBREAK SUNDAY. AS A RESULT...FROST WILL BE LIKELY ACROSS THE MID STATE AND ALONG THE PLATEAU. TNZ005>011-023>034-056>066-075-077>080-093>095-050200- /O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 137 PM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD 01
316 WWUS74 KOHX 050058 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT SAT OCT 4 2014 ...AREAS OF FROST ARE EXPECTED ACROSS MIDDLE TENNESSEE LATE TONIGHT AND EARLY SUNDAY MORNING... .CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE MID STATE TONIGHT. WITH CLEARING SKIES AND LIGHT WINDS...TEMPERATURES WILL FALL INTO THE MIDDLE 30S ACROSS MOST OF THE MID STATE BEFORE DAYBREAK SUNDAY. AS A RESULT...FROST WILL BE LIKELY ACROSS THE MID STATE AND ESPECIALLY ALONG THE PLATEAU. TNZ005>011-023>034-056>066-075-077>080-093>095-051300- /O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 758 PM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... * TEMPERATURES...32 TO 36 DEGREES. * IMPACTS...DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 4, 3:25 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 4, 3:25 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 AM CDT SAT OCT 4 2014 .DISCUSSION... CAA UNDERWAY AND TEMPERATURES ARE NOW DOWN INTO THE 40S ACROSS THE ENTIRE MID STATE. SFC HIGH IS CURRENTLY LOCATED OVER OK AND THIS FEATURE BY SUNDAY MORNING WILL BE LOCATED OVER SRN AL. TODAY...UPPER LEVEL TROUGHING WILL DIG IN WITH 850 MB TEMPS STRUGGLING TO REACH 0C. SOUNDING PROG DOES SHOW SOME SCT COLD WX CU FOR TODAY AROUND THE 5KFT LEVEL. TEMPS WILL WARM BUT ONLY INTO THE LOWER TO MID 60S. WEST/NORTHWESTERLY WINDS OF 10 TO 20 MPH WILL ONLY MAKE IT FEEL EVEN COOLER. TONIGHT...SFC HIGH WILL BE IN CLOSER PROXIMITY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S RANGE LATE AND WITH THAT...SOME FROST IS EXPECTED. FOR THAT REASON...WILL ISSUE A FROST ADVISORY FOR THE ENTIRE MID STATE FOR LATE TONIGHT. GOOD WARMUP EXPECTED ON SUNDAY. SOUTHWESTERLY SFC FLOW WILL PICK UP AS THE SFC HIGH MOVES ACROSS THE SRN ATLANTIC COAST. TEMPS BY SUNDAY AFTERNOON WILL REACH THE LOWER 70S FOR MANY AREAS WEST OF THE PLATEAU. WESTERLY WINDS WILL REMAIN ELEVATED AS A SFC TROUGH ATTEMPTS TO APPROACH FROM THE WEST. NOT MUCH MOISTURE TO WORK WITH BUT PERHAPS A SHOWER OR TWO COULD DEVELOP SUNDAY NIGHT. ON MONDAY...A BROAD TROUGH WILL CONTINUE TO RESIDE OVER THE EASTERN U.S.. SOME BITS OF ENERGY WILL MOVE SOUTHEASTWARD AND BRING A CHANCE OF SHOWERS AND A FEW TSTMS THROUGH TUESDAY. FOR THE REMAINDER OF THE EXTENDED FCST...WEAK RIDGING WILL BUILD AND FLATTEN OVER THE GULF. THE SUB TROPICAL JET WILL THEN BECOME ACTIVE TOWARD LATE WEAK AND BRING A RESURGENCE OF MOISTURE TO THE AREA BY THU AND FRI. CONVECTION CHANCES WILL BE FURTHER ENHANCED BY AN APPROACHING COLD FROM NEXT FRIDAY. FOR THE EXT TEMPS...TEMPS WILL RUN A GOOD 6 TO 9 DEGREES ABOVE NORMAL BY THE END OF THE WEEK. LOW TEMPS IN PARTICULAR WILL BE RATHER MILD AS THE SOUTHERN JET ENERGY AMPS UP. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 62 37 71 53 / 0 0 05 20 CLARKSVILLE 60 35 72 51 / 0 0 05 20 CROSSVILLE 58 33 63 47 / 0 0 05 20 COLUMBIA 63 37 72 52 / 0 0 05 20 LAWRENCEBURG 62 36 72 50 / 0 0 05 20 WAVERLY 61 36 73 51 / 0 0 05 20 && .OHX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && 21
Hazardous weather outlook, Oct 3, 5:00 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI OCT 3 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST MAY BE POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION SUNDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
Nearby
Frost Advisories in Tennessee, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.